Journal of Differential Geometry

Durfee conjecture and coordinate free characterization of homogeneous singularities

Yi-Jing Xu and Stephen S.-T. Yau

Full-text: Open access

Article information

J. Differential Geom., Volume 37, Number 2 (1993), 375-396.

First available in Project Euclid: 26 June 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32S25: Surface and hypersurface singularities [See also 14J17]
Secondary: 11H06: Lattices and convex bodies [See also 11P21, 52C05, 52C07] 32S50: Topological aspects: Lefschetz theorems, topological classification, invariants 52C07: Lattices and convex bodies in $n$ dimensions [See also 11H06, 11H31, 11P21]


Xu, Yi-Jing; Yau, Stephen S.-T. Durfee conjecture and coordinate free characterization of homogeneous singularities. J. Differential Geom. 37 (1993), no. 2, 375--396. doi:10.4310/jdg/1214453681.

Export citation


  • [1] V. I. Arnold, Critical points of smooth functions and their normal forms, Russian Math. Surveys 30 (1975) 1-75.
  • [2] A. H. Durfee, The signature of smoothings of complex surface singularities, Math. Ann. 232 (1978) 85-98.
  • [3] W. V. D. Hodge, The isolated singularities of an algebraic surface, Proc. London Math. Soc. 30 (1930), 133-143.
  • [4] H. B. Laufer, On rational singularities, Amer. J. Math. 94 (1972) 597-608
  • [5] H. B. Laufer, On rational singularities, On for surface singularities, Proc. Sympos. Pure Math., Vol. 30, Part 1, Amer. Math. Soc, Providence, RI, 1977, 45-50.
  • [6] M. Merle and B. Teissier, Conditions d'adjonction d'apres Du Val, Seminaire sur les Singularites des Surfaces (Centrede Math, de Ecole Polytechnique, 1976-1977), Lecture Notes in Math., Vol. 777, Springer, Berlin, 1980, 229-245.
  • [7] J. Milnor and P. Orlik, Isolated singularities defined by weighted homomogeneous polynomials, Topology 9 (1970) 385-393.
  • [8] P. Orlik and P. Wagreich, Isolated singularities of algebraic surfaces with C*-action, Ann. of Math. 93 (1971) 205-228.
  • [9] O. Saeki, Topological invariance of weights for weighted homogeneous isolated singularities in C3, Proc. Amer. Math. Soc. 103 (1988) 905-909.
  • [10] K. Saito, Quasihomogeneisolierte singularitten von Hyperflachen, Invent. Math. 14 (1971) 123-142.
  • [11] J. Wahl, Smoothings of normal surface singularities, Topology 20 (1981) 219-246.
  • [12] Y.-J. Xu and S.S.-T. Yau, Classification of topological types of isolated quasihomogeneous two-dimensional hypersurfaces singularities, Manuscripta Math. 64 (1989) 445-469.
  • [13] Y.-J. Xu and S.S.-T. Yau, Topological types of seven classes of isolated singularities with C-action, Rocky Mountain J. Math., 22 (1992).
  • [14] Y.-J. Xu and S.S.-T. Yau, Sharp estimate of number of integral points in tetrahedron, preprint.
  • [15] S. S.-T. Yau, Two theorems in higher dimensional singularities, Math. Ann. 231 (1977) 44-59.
  • [16] S. S.-T. Yau, The multiplicity of isolated two-dimensional hypersurface singularities: Zariski Problem, Amer. J. Math., to appear.